advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Raleigh, North Carolina, USA:

I recently began taking Lantus at night. I know heat and exercise affect insulin absorption rates. I have two questions: First, if I gave the Lantus shot (10 units) and then took a very hot bath or shower, how would that affect the action of the Lantus? Secondly, how would exercising immediately before giving the Lantus shot affect the action of the Lantus, especially if I worked out the area where I give the shot? I am currently injecting in the stomach. I would like to get back into resistance training along with sit-ups, push-ups, and pull-ups. My normal workout time would be 8:30 to 9:30 p.m. and my shot would be around 10:00 to 10:30 p.m.

Answer:

The use of Lantus should not result in precipitous absorption with immediate lows, which might be possible with rapid-acting insulins. Of all the sites, the abdomen is least likely to increase absorption based on exercise.

JTL

DTQ-20080318134455
Original posting 23 Mar 2008
Posted to Insulin Analogs and Exercise and Sports

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:16
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.